MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; SMALL GRASPING RETRACTOR

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; SMALL GRASPING RETRACTOR
Model Number 420318-07
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the claim against the product by the customer, an investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The small grasping retractor was analyzed and reported failure was confirmed.The instrument was found to have a broken distal pitch cable at the distal clevis hub.The broken cable segment that contains the crimp was still installed in the clevis.The complaint regarding broken cable was confirmed by failure analysis, which indicates that the device did contribute to the customer reported issue.
 
Event or Problem Description
It was reported that during a da vinci-assisted total colectomy surgical procedure, the small grasping retractor instrument had a broken cable.The procedure was completed as planned with no reported injury.Intuitive surgical, inc.(isi) made multiple follow-up attempts to obtain additional information.However, no further details have been received as of the date of this report.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
SMALL GRASPING RETRACTOR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17474816
Report Number2955842-2023-17553
Device Sequence Number17957101
Product Code NAY
UDI-Device Identifier00886874111802
UDI-Public(01)00886874111802(10)N10210524
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420318-07
Device Catalogue Number420318
Device Lot NumberN10210524 538
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2023
Initial Report FDA Received Date08/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age76 YR
Patient SexFemale
Patient Weight66 KG